35 years old male. Normal weight. No history of cardiac disease. Blood pressure usually under 120/80. Normal cholesterol. Non smoker. No alcohol. No coffee.
Blood pressure medication (enalapril 10mg/day) because of glomerulonephritis I had in 1991 and 1997. Currently no trouble with kidneys -- kidney function normal, no protein in urine etc.
1mg Xanax/day and 30mg Remeron/day because of generalised anxiety disorder I developed this spring.
My resting heart rate is usually 50-60bpm. I have seen it drop as low as 42bpm in rest. Normally my heart rate is in 70-80bpm range when I walk around the house for example. It goes to 110-120 range on a brisk walk or to 130 when I climb up stairs to the third floor.
However, I have begun to experience following symptons lately: my resting heart rate can be as slow as 50bpm, but when I get up and walk even a little, it shoots up to 100-120 range and stays there as long as I'm up. If I go lie down, the heart rate slows back to "normal" resting rate rather quickly. Climbing up the stairs can bring the heart rate over 150 now!
I've had blood tests for thyroid function, heart enzymes, hemoglobine, crp etc. and they all came back normal. Also I had a resting ecg that indicated: "sinus bradycardia - otherwise normal". (I had heart rate 50bpm during the test.) I am also scheduled for a 24h holter monitoring in two weeks.
What could possibly cause such a huge increase in heart rate? I should be in a fair shape, since I used to walk 1,5h daily, but now I'm afraid to exercise, because of the high heart rate.
It is unlikely there is anything seriously wrong here, in fact this is a relatively frequent complaint we see in clinic. It is often difficult to narrow this to a single cause--it looks like you doctor is ruling out some of the important ones (EKG, thyroid, holter).
Did your symptoms worsen after you started the Remeron? Remeron can cause orthostatic hypotension (blood pressure drops when you stand) which can cause tachycardia or lightheadedness. Anxiety disorders can sometimes cause tachycardia--especially panic anxiety if the trigger exercise and fear of a dying. Cardiac deconditioning causes rapid increase in heart rate (being out of shape). Another possibility is inappropriate sinus tachycardia which just means your rate is fast despite and there is not physiologic reason for such, although this usually occurs at rest and with exercise. The cause for this is also unknown and it is treated wth beta blockers and sometimes requires modification of the intrinsic pacemaker in your heart.
The best approach for now is see a doctor and describe your concerns. I would probably to an exercise stress test to check your hearts response to exercise. This will give credible information about your exercise tolerance, physical fitness and possible causes of your problem.
Most importantly I doubt this is a significant problem. You should have it worked up by a physician in a reasonable time frame and be reassured that the last thing you want to do is stop working out. I hope this helps and good luck.
I myself am having this issue right now. Had ablation in april for SVT. Just wore event monitor for month. Results are not good Pvcs, pacs and dbl beats, he said 7 issues to deal with my doc has referred my out of his office. I can be up around house and it is how you mentioned or can drop to 40 it is all over the place. Worried not sure what they want to do now. Duke has my info waiting to here from them today. This whole issue has changed my life can't drive far from house. Or do much!
I am really curious to hear an update from the previous people who have posted these comments. I am experiencing the same symptoms right now and have had a whole myriad of tests (all of course have come back negative). I visit the cardiologist in a couple of weeks and would love to give her information....
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.